Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1772 Questions
Question
My wife is 55 and has been having an issue for about 5 months...she has lost 20 lbs. After she eats anything and the digestive process works her blood pressure goes up extremely high. She sometimes get light headed. After about an hour her blood pressure goes back to normal. She has had a colonoscopy which was clear and has had two CT SCANS in the last 6 weeks and they are all clear. One doctor early this week things she has pancreatitus. They are going to do a scope on Friday. Her last blood work on Monday showed her pancreasus was up to something. Any Ideas
Posted Wed, 18 Dec 2013 in Digestion and Bowels
 
 
Answered by Dr. T Shobha Deepak 8 hours later
Brief Answer: Suggest you to rule out Endocrine abnormalities Detailed Answer: Greetings of the day Pancreatitis or Pancreatic cancer is unlikely to cause alteration in blood pressure. Also she does not have other symptoms of either Acute or chronic pancreatitis like pain in abdomen, nausea/vomiting, stetorrhea because of fat malabsorption. In case of your wife, she has two basic complaints 1. Transiently elevated blood pressure 2. Weight loss in spite of good appetite(she has voluntarily decreased her intake but she still feels hungry) Her CT scan of abdomen did not reveal anything significant. Pancreatic cancers are picked up on scan. Therefore in this context I would like to rule out Endocrine abnormalities like Hyperthyroidism- Elevated Thyroid hormone as the cause of symptoms. I would suggest you to get your thyroid profile done if not already done. Do get back to me if you have any other query. I hope I have clarified your doubt. Wishing her a healthy life Take care Regards Dr T Shobha Deepak MBBS MD
Above answer was peer-reviewed by
 
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 6 hours later
SHe know is experiencng sligt pain on her left side. Also when her blood pressure XXXXXXX she uget a violent rash. The rash does not occur any more but the blood pressure does rise before the digestive process arises......Could she have cancer in her stomach or smewhere else .....Agan all her blood work is clear with exception of a slight rise for her pancreatitus......We are gettng concerned........Again going scope down mouth tomorrow....At times she does feel nausca but does not vomit Thanks and happy Thansksgiving from Canada
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 1 hour later
My wife's bp also escalates before she voids especially if she has increased her fluid intake. She sometimes has pain down her left inner thigh and pain to her mid-uppe chest. her circulation has also changed, hands feet very cold red in colour. The only health issue my wife had previous to this was ongoing sciatic pain because of an L-4L-5 S1 pinched neve. Important pRT OF HISTORY is that she went to a pain clinic and received 2 prolozone injections and one ozone iv therapy from a md. anesthioligist, Fundamentalist, complementary medicine docter. She wanted to try this instead of narcotic pain control. She has not taken any nacotics but was taknd voltaren 1-2 tabs per day. The rash and digestive problemns, began with in 7 days following tis treatment. She has not taken any supplemet, vitamins or voltaren since July. He also gve her a thyroid support supplement which she took for two weeks back in July but has not taken since. I was mistaken the doctor stated she has lost 28lbs. to date. Thanks so much. This is quite a puzzle, but she has been feeling so poorly I am very concerned.
 
 
Answered by Dr. T Shobha Deepak 16 minutes later
Brief Answer: acid peptic disease to be considered Detailed Answer: Namaste Greetings of the day It's unlikely to be malignancy of gastrointestinal tract. Differential diagnosis of rash depends on morphology and distribution of the rash. Voltarin that is diclofenac sodium is a NSAIDS and is a anti platelet and ulcerogenic agent. I would suggest you to discontinue use of the same. Pain in abdomen is likely to be due to acid peptic disease induced by stress and precipitated by valtarin. I hope platelet count and bleeding profile have been done and are within normal limit. Endoscopy will definitely pick up any gastric problem. It's not advisable to stop using thyroid supplements without consultation with doctor. I hope it helped Do get back to me if you have any other query Take care Regards Dr T Shobha
Above answer was peer-reviewed by
 
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 1 hour later
do you know any of the potential side effects of prolozone injectons and ozone iv......
 
 
Answered by Dr. T Shobha Deepak 11 minutes later
Brief Answer: no side effects Detailed Answer: Namaste Greetings Prolozone or ozone therapy uses oxygen, and it's used in management of chronic pain. Its side effects have not been studied properly in researches. Ozone is not considered safe when given iv. Drinking water is usually treated with ozone and ozonised water is used in dentistry and is considered safe. I hope I have clarified your doubt. Take care Regards Dr T Shobha MBBS MD
Above answer was peer-reviewed by
 
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 18 minutes later
This acid peptic disorder, can it have an mpact on blood pressure spikes Also.. Cold XXXXXXX effects from Prolozone injections and ozne IV have any impact on this condition as well......Thanks for your responses
 
 
Answered by Dr. T Shobha Deepak 4 minutes later
Brief Answer: Blood pressure unrelated to both Detailed Answer: Greetings Acid peptic disease has no direct or indirect effect on blood pressure. Any paroxysymal/intermittent hypertension one has to rule out Endocrine/hormonal causes. Ozone therapy is free from these side effects. Take care Regards Dr T Shobha
Above answer was peer-reviewed by
 
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 35 minutes later
So in your opinion what do you think is causing tis blod pressure spike when the digestive process starts and when she also needs to go to the washroom....
 
 
Answered by Dr. T Shobha Deepak 12 minutes later
Brief Answer: consider endocrine cause Detailed Answer: Greetings For a patient to be labelled as hypertensive ideally the blood pressure is to be recorded when the individual is at mental and physical rest. Ideally 15 minutes of rest after any physical activity is advisable. I have already given you my opinion that I would consider the possibility of endocrine abnormality like Thyroid or Adrenal. Take care Regards Dr T Shobha
Above answer was peer-reviewed by
 
Follow-up: Noticed increase in blood pressure after eating. Colonoscopy and CT scan normal. What is the cause? 2 hours later
With my wife's back injury could one of her injured disc moved and be pinching the adrenal glane......which is causing all of this........Thanks....
 
 
Answered by Dr. T Shobha Deepak 4 minutes later
Brief Answer: no such association Detailed Answer: Greetings It's highly unlikely that injured disc causing compression of adrenal or pressing on it. I have not encountered any such phenomenon. To the best of my knowledge, no such case has been reported. Take care Regards Dr T Shobha MBBS MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor